Alert archive / Wisconsin / Special Marine Warnings in 2002
Special Marine Warning 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at Apr 18, 2002, 9:45 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2002, 9:45 PM CDT (02:45 UTC)
- Expired
- Apr 18, 2002, 11:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Apr 18, 9:30 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 18, 9:30 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 PM CDT THU APR 18 2002 LINE OF SEVERE STORMS HAS TURNED INTO A BIG WIND EVENT WITH LINE BEGINNING TO BOW FROM FOND DU LAC SOUTHWEST INTO SOUTHWEST DANE COUNTY. CONVECTION HAS PERSISTED DESPITE LOSS OF SUN/S HEATING. ATMOSPHERE OVER SOUTHERN WISCONSIN HAS RECOVERED NICELY FROM EARLIER CONVECTION. LOOKS LIKE BOW WILL HOLD TOGETHER INTO EASTERN WISCONSIN...REACHING THE SHORELINE OF LAKE MICHIGAN BETWEEN 1030 AND 1130 PM. CDFNT HAS MADE A LEAP EAST WITH CONVECTION. LOTS OF MASS CONVERGENCE OVR SRN WI WITH SFC BASED LI/S STILL AROUND -4. IR SATELLITE IMAGERY MAINTAINING COLD TOPS...SLIGHT WARMING IN LAST COUPLE OF IMAGES. .MKX...NONE. DAVIS
In the hours before
Special weather statement, Apr 18, 6:25 PM CDT, 3 hours 20 minutes before
WIZ046-047-051-052-056>060-062-066>068-071-072-190115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 625 PM CDT THU APR 18 2002 ...TORNADO WATCH IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 8 PM CDT... AT 624 PM CDT...NUMEROUS STRONG TO SEVERE THUNDERSTORMS CONTINUED TO AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN AND A SMALL PORTION OF SOUTH CENTRAL WISCONSIN. SOME OF THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE DAMAGING HAIL AND GUSTY WINDS OF 40 TO 50 MPH. MORE THUNDERSTORMS WERE OVER NORTHEAST IOWA MOVING EAST. THESE STORMS WILL AFFECT SOUTH CENTRAL WISCONSIN BY 8 PM CDT. THE STORMS ARE MOVING EAST AT 35 MPH. PERSONS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN SHOULD REMAIN ALERT AND BE PREPARED TO SEEK STURDY SHELTER INDOORS AWAY FROM WINDOWS IF THREATENING WEATHER APPROACHES. GD
Special weather statement, Apr 18, 7:35 PM CDT, 2 hours 10 minutes before
WIZ046-047-051-052-056>059-062-065>067-070-071-190100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 735 PM CDT THU APR 18 2002 ...TORNADO WATCH IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 8 PM CDT... AT 730 PM CDT...STRONG TO SEVERE THUNDERSTORMS CONTINUED OVER THE SOUTH PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. SOME OF THESE STORMS HAVE HAD A HISTORY OF LARGE DAMAGING HAIL AND WIND GUSTS TO 60 MPH. MORE THUNDERSTORMS WERE APPROACHING SOUTHWEST WISCONSIN FROM NORTHEAST IOWA. THESE STORMS WILL ENTER SOUTH CENTRAL WISCONSIN AFTER 830 PM CDT. PERSONS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN SHOULD REMAIN ALERT AND BE PREPARED TO SEEK STURDY SHELTER INDOORS AWAY FROM WINDOWS IF THREATENING WEATHER APPROACHES. GD
Local storm report, Apr 18, 8:13 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM EVANSVILLE WI 1 INCH HAIL
04/18/02 ROCK REPORTED BY STORM
SPOTTER.
0714 PM LAKE GENEVA WI 50 MPH TSTM GUST
04/18/02 WALWORTH REPORTED BY STORM
SPOTTER.
0730 PM DEERFIELD WI 2 INCH HAIL
04/18/02 DANE REPORTED BY STORM
SPOTTER.
0740 PM JANESVILLE WI .75 INCH HAIL
04/18/02 ROCK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 18, 8:21 PM CDT, 1 hour 24 minutes before
WIZ046-047-051-052-057>060-063>071-190215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 821 PM CDT THU APR 18 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 1 AM CDT... AT 820 PM CDT...CLUSTERS OF STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WERE ENTERING SOUTH CENTRAL WISCONSIN AND OVER PORTIONS OF SOUTHEAST WISCONSIN. SOME OF THESE STORMS HAVE HAD A HISTORY OF LARGE DAMAGING HAIL AND WIND GUSTS TO 60 MPH. RESIDENTS OF SOUTHCENTRAL AND SOUTHEAST WISCONSIN SHOULD REMAIN ALERT AND BE PREPARED TO SEEK STURDY SHELTER INDOORS AWAY FROM WINDOWS SHOULD THREATENING WEATHER APPROACH. GD
Local storm report, Apr 18, 9:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
912 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0736 PM 2 W HIGHLAND WI 60 MPH TSTM GUST
04/18/02 IOWA
0744 PM JOHNSTOWN WI .75 INCH HAIL
04/18/02 ROCK REPORTED BY HAM RADIO
OPERATOR.
0858 PM DODGEVILLE WI 60 MPH TSTM GUST
04/18/02 IOWA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0905 PM POYNETTE WI WIND DAMAGE
04/18/02 COLUMBIA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWER LINES
DOWNSpecial weather statement, Apr 18, 9:28 PM CDT, 17 minutes before
WIZ058>060-065>072-190330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 PM CDT THU APR 18 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHCENTRAL AND SOUTHEAST WISCONSIN UNTIL 1 AM CDT... AT 920 PM CDT...CLUSTERS OF STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS CONTINUED TO AFFECT PORTIONS OF SOUTHCENTRAL AND SOUTHEAST WISCONSIN. SOME OF THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE DAMAGING HAIL...VERY HEAVY RAINFALL...WIND GUSTS OF 50 TO 60 MPH AND DEADLY CLOUD TO GROUND LIGHTNING. THE STORMS ARE MOVING TO THE EAST AT 40 MPH. RESIDENTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN SHOULD REMAIN ALERT AND BE PREPARED TO SEEK STURDY SHELTER INDOORS AWAY FROM WINDOWS SHOULD THREATENING WEATHER APPROACH. GD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:18 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 42 min |
| Apr 18, 7:21 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 39 min |
| Apr 18, 7:28 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 62 min |
| Apr 18, 7:29 PM CDT | Special Marine Warning | MKX | 61 min | |
| Apr 18, 7:29 PM CDT | Special Marine Warning | MKX | 61 min | |
| Apr 18, 7:59 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 61 min |
| Apr 18, 8:10 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 65 min |
| Apr 18, 8:30 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 60 min |
| Apr 18, 8:34 PM CDT | Special Marine Warning | MKX | 56 min | |
| Apr 18, 8:34 PM CDT | Special Marine Warning | MKX | 56 min | |
| Apr 18, 8:37 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 68 min |
| Apr 18, 8:41 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 64 min |
| Apr 18, 8:44 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 61 min |
| Apr 18, 8:50 PM CDT | Special Marine Warning | MKX | 100 min | |
| Apr 18, 8:50 PM CDT | Special Marine Warning | MKX | 100 min | |
| Apr 18, 8:57 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 33 min |
| Apr 18, 9:16 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 74 min |
| Apr 18, 9:26 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 64 min |
| Apr 18, 9:36 PM CDT | Severe Thunderstorm Warning | MKX | Green | 54 min |
| Apr 18, 9:43 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 32 min |
| Apr 18, 9:44 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Rock | 61 min |
| Apr 18, 9:45 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Apr 18, 9:48 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 57 min |
| Apr 18, 10:04 PM CDT | Special Marine Warning | MKX | 116 min | |
| Apr 18, 10:04 PM CDT | Special Marine Warning | MKX | 116 min | |
| Apr 18, 10:20 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 55 min |
| Apr 18, 10:53 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 37 min |
| Apr 18, 11:24 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette, Sauk | 16 hr |
Nearby
Special Marine Warnings in Wisconsin, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.